Ask a doctor

Can Botox To Crows Feet Cause Bunny Lines?

I had 25 units total which was divied to my crows feet, above each eyebrow to lift and one shot below each eye. 17 days later bunny lines appeared. Please tell me I am not crazy and this can be caused by botox. Also PLEASE let me know if this will resolve itself as the botox wears off. Thank you.

Doctor Answers (7)

Bunny lines and Botox

+1

Botox to the crow's feet should have no effect on bunny lines which occur on the side of one's nose.


Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Bunny Lines after Botox

+1

All good feedback from panel members.  

As suggested and explained, it is not too unusual to have untreated (unopposed) facial muscles over-compensate for muscles that have been relaxed.  

Being that two weeks have passed without improvement, it's recommended to return to your practitioner for an evaluation of the concern and to offer a remedy.

Treating the superficial muscles to the side of the nose for bunny lines with Botox or Dysport is a good option that requires very little product.

 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Bunny lines and botox

+1

The orbicularis oris muscle is circular and surrounds the eye. It makes the eyelid squint and treatment of the outer component during crow's feet treatment is normally successful to make the appearance smoother, but if your muscle compensates for the lack of motion of the outer eyelid, it may try to contract the inner lower aspect that can create bunny lines of the nose. This is rarely seen but can be addressed with focal small dose of Botox. The risk is if a provider chases newer bunny lines that extend onto the cheek and create problems with the smile muscles.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Can Botox cause bunny lines?

+1

It is conceivable that Botox treatment can result in bunny lines.  When certain muscles are treated the mind may subconciously recruit other muscles in attempt to recreate the facial expressions that you habitually form and as a result may cause just what you are noticing.  The good thing about Botox is that just as the favorable effects of Botox will resolve, so too will the negative.  You may want to go back and see your physician because bunny lines can also be treated with Botox.

Ted Brezel, MD
Long Island Dermatologist
5.0 out of 5 stars 3 reviews

Funny things happen to muscle balance that can cause this.

+1

I had one patient for whom only her crows feet area was treated.  She complained 5 days later that the treatment was making her look awful.  She as absolutely right.  Treatment was not provide to the inner half of the lower eyelid.  But it was provided to the outer half as part of the crows feet treatment.  The treated area looked great and in the photos it was clear that was absolutely no change in the lines in the inner half of the lower eyelid.  That turned out to be the problem.  The outer lower eyelid looked great but the inner half had lines and the contrast overall made her look much worse.  The solution was to put a little more BOTOX in in the inner half of the lower eyelid.  The treatment for you is a little more BOTOX for the bunny lines.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

Botox and bunny lines

+1

"Bunny lines" are the ones on the side of the nose and are often treated with Botox or Dysport. What sometimes happens when more than one area is treated with Botox is that the balance of muscles of expression is altered in a way that others become more active. That is likely why bunny lines appeared after injections to nearby muscles. It will wear off as the Botox does, or you can have the bunny lines injected.

Richard Baxter, MD
Seattle Plastic Surgeon
5.0 out of 5 stars 23 reviews

Bunny lines

+1

I have never heard of this happening. One possible explanation might be overactivity of those muscles as the others have relaxed. My guess is that it will improve as the Botox wears off. You should contact the doctor who injected you.

Michael Hueneke, MD
Nashville Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.